MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4.Medical device lot #: 2209959.D4.Medical device expiration date: 31jul2027.H4.Device manufacture date: 19aug2022.D4.Medical device lot #: 2273054.D4.Medical device expiration date: 30sep2027.H4.Device manufacture date: 21oct2022.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle went through 4 boxes of the bd insyte¿ autoguard¿ shielded iv catheter.The following was received from the initial reporter: we have the following product that is defective.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number (b)(4) and lot numbers 2209959 and 2273054.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, three (3) samples and one (1) picture sample were returned for evaluation by our quality team.Through examination of the samples, the needle was found through the catheter component.Although no issues were identified during the production process, it is most likely that the observed defect resulted from an improper adjustment of the manufacturing station; causing the fittings to not be adjusted for catheter length and the vision system to be not properly configured.Further investigation and actions for the issue of needle through catheter will be conducted through a corrective and preventive action plan initiated.
 
Event or Problem Description
Additional info from customer: 07-sep-2023 4 boxes (50/box) of 22g catheters (we removed all catheters from use) reported on aug 31,2023 no adverse effects that we know of.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora 81460
BR   81460
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17777032
Report Number9610048-2023-00095
Device Sequence Number6169899
Product Code FOZ
UDI-Device Identifier30382903812234
UDI-Public(01)30382903812234
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381223
Device Lot Number2273054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown